# SDR 2013FA0000238

- Difficulty date: April 6, 2013
- Submitted: April 19, 2013
- Operation: General aviation
- Aircraft: N8939F
- Make and model: Piper PA-28-151
- Aircraft serial: 287715295
- Engine: Lyc O320D3G
- Engine time: 8,533 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 12081703
- Condition: Faulty
- Part time: 426 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE BECAME HARD TO START.  ON INVESTIGATION, FOUND TIMING HAD SLIPPED ON THE IMPULSE MAG.  CHECKING INTERNAL TIMING, IT WAS DETERMINED THAT THE POINTS HAD CLOSED TO THE POINT THE SPARK OUTPUT WAS DEGRADED EVEN THOUGH THE PREFLIGHT MAG CHECK WAS WITHIN LIMITS.  ON DISASSEMBLY, FOUND THAT BOTH POINT HOLD DOWN SCREWS WERE LOSE ENOUGH THAT THE POINT ADJUSTMENT HAD CHANGED.  THE SCREWS WERE NOT ADEQUATELY TORQUED WHEN THE MAG WAS ASEMBLED AT THE FACTORY.
